Pennsylvania, 2015Damaging Wind in Pennsylvania, June 12, 2015
June 12, 2015 · NWS BGM · 1 event in 1 county or zone
A very unstable air mass was present Friday afternoon and evening as a warm front lifted north that morning across the state of Pennsylvania and New York. A shortwave aloft which was embedded within the cyclonic flow interacted with this front and showers and thunderstorms developed over central New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable air mass was present Friday afternoon and evening as a warm front lifted north that morning across the state of Pennsylvania and New York. A shortwave aloft which was embedded within the cyclonic flow interacted with this front and showers and thunderstorms developed over central New York. Late Friday afternoon the front started to slowly shift southward as a cold front. Showers and thunderstorms continued to develop along the front into the late evening hours as it moved southward into Pennsylvania. These storms produced damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 12, 7:08 PM EST, 22 minutes earlier.
Area forecast discussion, Jun 12, 7:08 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
808 PM EDT FRI JUN 12 2015
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA
THIS EVENING AHEAD OF A COLD FRONT. SOME OF THE THUNDERSTORMS
WILL HAVE HEAVY RAIN, HAIL, AND DAMAGING WIND. DRIER WEATHER WILL
RETURN SATURDAY AND REMAIN INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
7 PM UPDATE...
TORNADO WATCH DROPPED AND NOW A SEVERE THUNDERSTORM WATCH FOR THE
SE HALF OF THE CWA UNTIL MIDNIGHT. MOSTLY WIND DAMAGE NOW.
UPDATED THE GRIDS FOR THE CURRENT WEATHER. TEMPERATURES HAVE
DROPPED INTO THE 60S BEHIND THE FRONT. BELIEVE THIS LINE WILL BE
IT AND HAVE LOWERED POPS BEHIND IT REST OF TONIGHT INTO SAT MORN.
SOME MODELS HAVE ANOTHER LINE FORMING BUT ATMOSPHERE WORKED OVER
AND SFC FRONT RIGHT BEHIND LINE SO FORCING LIMITED. FLOOD THREAT
NOT LOOKING AS BAD AS EARLIER WITH THE LINE HEADING INTO AREA WITH
ONLY A SHOWER OR TWO EARLIER.
3 PM UPDATE...
TORNADO WATCH IN EFFECT FOR CENTRAL NY. WARM FRONT STILL OVER THE
NRN CWA. THIS LOW LEVEL CONVERGENCE CREATE HIGH SHEAR. 20 TO 30 KT
0 TO 1KM SHEAR OVER LAKE ONTARIO MOVING EAST. 0 TO 6 KM SHEAR 60
KTS NEAR L ONT TO 30 KTS PA/NY BORDER. STORMS MOSTLY IN THE FAR
NORTH ALONG THIS. REST OF THE AREA ONLY A FEW THUNDERSTORMS.
TEMPERATURES HAVE RISEN INTO THE 80S WITH DEWPOINTS L60S. CAPE IS
OVER 1K. DRY MID LEVELS WILL ALLOW STRONG WINDS TO MIX DOWN.
THE COLD FRONT IN FAR WRN NY WILL SWEEP THROUGH WITH MORE
WIDESPREAD THUNDERSTORMS THIS EVENING. CONVECTION WILL WEAKEN AS
IT MOVES SE INTO NE PA TOWARDS MIDNIGHT. DURING THIS PERIOD WILL
NEED TO WATCH FOR TRAINING AS PWATS RISE TO 2 INCHES WITH DEEP
SATURATED CLOUD DEPTHS AND A 30 KT LLJ. BEST CHC OF FLASH FLOODING
WILL BE ACROSS CENTRAL NY. IN THIS AREA ANTECEDENT CONDITIONS
WETTER WITH BETTER TSTORM COVERAGE THIS AFTN.
LATE TONIGHT FORCING WILL LESSEN WHILE LIFT WANES. PRECIP WILL
DIMINISH IN COVERAGE, STRENGTH, AND ALSO MOVE SE WITH COLD FRONT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
3 PM UPDATE...
WEAK HIGH PRESSURE BUILDS IN FROM THE NNW WHILE AT UPPER LEVELS A
RIDGE BUILDS. SHOWERS WILL PUSH SLOWLY SOUTH OUT OF THE AREA. NY
MOSTLY DRY SATURDAY THEN SAT NIGHT DRY EVERYWHERE.
SUNDAY THE TREND HAS BEEN TO BRING SHOWERS BACK EARLIER AHEAD OF A
WARM FRONT. SOME MODELS HAVE SHOWERS COMING INTO THE WRN ZONES
MIDDAY THEN EAST AFTN. UPPED POPS SUNDAY AND SUN NGT. THIS WARM
FRONT WILL MOVE THROUGH SUN NGT WITH SHOWERS AND TSTORMS. A COLD
FRONT MOVES THROUGH MONDAY WITH MORE PRECIP.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIPRES BLDS IN TUE BRINGING CLRG SKIES HOLDING INTO WED.
HWVR...IT/S A BIT OF A DIRTY FLAT RDG AND ISLTD CONV CAN NOT BE
RULED OUT...ESP OVER THE PA ZONES. SLY FLOW AND MOISTURE RETURNS
IN EARNEST LATE WED INTO THU AS A WV AND SFC LOW APRCHS FROM THE
GREAT LAKES. THIS WILL BRING AN INCRSD CHANCE OF SHWRS AND TRWS
INTO THU AND BEYOND.
HPC GUID WAS IN GOOD AGREEMENT WITH OTR MODEL GUID AND WAS GRNLY
FLWD. MINOR TWEAKS TO DATA FOR BETTER COLLABORATION AND TO BRING
BETTER CONSISTANCY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
730 PM UPDATE...
STRONG COLD FNT DROPPING THROUGH THE AREA NOW. RME AND SYR NOW
ONLY SPRINKLES. ITH/ELM PROBABLY DONE BY 1Z. BGM BY 2Z. NOW LINE
SHOULD GET TO AVP 3 TO 5Z. AT TIMES TSTORMS WILL HAVE IFR VSBYS
AND MVFR CIGS IN HEAVY RAIN AND GUSTY WINDS.
BEHIND THIS PLENTY OF MOISTURE WITH A NW FLOW. VFR CIGS WILL DROP
TO MVFR TONIGHT. SOME LOCATIONS COULD ALSO DROP TO MVFR IN FOG
WITH THE WET GROUND. SATURDAY CONDITIONS TO QUICKLY IMPROVE TO VFR
BY 15Z.
S TO SW WINDS AT 10 KTS AHEAD OF THE FRONT SHIFTING TO W AND NW AT
5 TO 10 KTS BEHIND. SOME GUSTS RIGHT WITH THE LINE OF TSTORMS TO
30 KTS. SATURDAY WINDS NW TO N AT 5 TO 10 KTS.
.OUTLOOK...
SAT NGT-SUN...VFR EXCEPT FOR VALLEY FOG SUN MRNG ESPECIALLY KELM.
SUN NGT-TUE...POSSIBLE SHRA-TSRA AND ASSOCIATED RESTRICTIONS.
WED...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jun 12, 7:00 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
800 PM EDT FRI JUN 12 2015
NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-140000-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
800 PM EDT FRI JUN 12 2015
...SEVERE THUNDERSTORM WATCH 296 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ009-015>018-022>025-036-037-044-140000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
800 PM EDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 6:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
723 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CORTLAND 42.60N 76.18W
06/12/2015 CORTLAND NY TRAINED SPOTTER
TREES DOWN.
&&
EMGLocal storm report, Jun 12, 6:33 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
733 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ITHACA 42.44N 76.50W
06/12/2015 TOMPKINS NY 911 CALL CENTER
TREES DOWN IN AND AROUND ITHACA.
&&
MSELocal storm report, Jun 12, 6:36 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
736 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
06/12/2015 SCHUYLER NY 911 CALL CENTER
TREES AND WIRES DOWN IN AND AROUND WATKINS GLEN.
&&
MSELocal storm report, Jun 12, 7:05 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
805 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 2 SSE PERRYVILLE 42.97N 75.80W
06/12/2015 M1.25 INCH MADISON NY AMATEUR RADIO
0545 PM FUNNEL CLOUD PLAINFIELD CENTER 42.84N 75.17W
06/12/2015 OTSEGO NY 911 CALL CENTER
POSSIBLE FUNNEL CLOUD WITH ROTATING WALL CLOUD.
0740 PM HAIL ELMIRA 42.09N 76.81W
06/12/2015 M1.00 INCH CHEMUNG NY TRAINED SPOTTER
&&
EMGLocal storm report, Jun 12, 7:20 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
06/12/2015 BROOME NY 911 CALL CENTER
A FEW TREES DOWN IN NORTHERN BROOME COUNTY.
&&
MSESpecial weather statement, Jun 12, 7:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
830 PM EDT FRI JUN 12 2015
NYZ056-130145-
BROOME NY-
830 PM EDT FRI JUN 12 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHWESTERN BROOME COUNTY...
* AT 829 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
ACROSS PARTS OF SOUTHWESTERN BROOME COUNTY.
* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
* LOCATIONS IMPACTED INCLUDE...
BINGHAMTON...JOHNSON CITY...ENDICOTT...VESTAL...WEST CORNERS...
CHENANGO BRIDGE...VESTAL CENTER...ENDWELL...PORT DICKINSON AND PORT
CRANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NEW YORK.
LAT...LON 4220 7580 4204 7576 4203 7610 4214 7610
4214 7596 4219 7591
TIME...MOT...LOC 0029Z 180DEG 0KT 4211 7594
MSEThunderstorm Wind, Bradford
- When
- June 12, 7:30 PM EST to 7:40 PM EST
- Where
- Bradford County, 2.06 mi W of Orwell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $7,000
- Reported by
- State Official
- Coordinates
- 41.880, -76.310
A severe thunderstorm produced severe winds as it moved across the area. The thunderstorm resulted in numerous trees being knocked over on Orwell Hill road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589309.